MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS ELITE 25G BI-BLADE VITRECTOMY; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB STELLARIS ELITE 25G BI-BLADE VITRECTOMY; UNIT PHACOEMULSIFICATION
Model Number SE5625B
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.This investigation is ongoing.
 
Event or Problem Description
The user facility in japan reported a vitrectomy cutter did not move.It is unknown if the aspiration function worked or not.The cutter was replaced with another one and the procedure was completed without any patient injuries.
 
Additional Manufacturer Narrative
Evaluation completed.One opened se5625b pouch from lot x1940 was returned.Visual inspection found the tip protector was in place, as it should be.There was dried solution visible in the tubing.The needle was not bent.The port window was clogged with what looks like dried blood and organic material.The tubing and connectors were inspected and no damage was found.A functional test was performed using a stellaris elite system.The cutter cannot cut or aspirate in this condition.Due to evidence of use, the cause of the clog cannot be determined.
 
Additional Manufacturer Narrative
The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.This investigation is ongoing.

Brand Name
STELLARIS ELITE 25G BI-BLADE VITRECTOMY
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
6362263220
MDR Report Key17444603
Report Number0001920664-2023-70077
Device Sequence Number2711795
Product Code HQC
UDI-Device Identifier00757770059737
UDI-Public(01)00757770059737(17)231107(10)X1940
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2023
Device Model NumberSE5625B
Device Lot NumberX1940
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date09/19/2023
10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT.
Patient SexUnknown